Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can trizivir be the cause of my eczema?
Oct 5, 2010

Dear Doctor. I have been on meds since 1985,on trizivir for the last 8-9 years. My viral load is undetecktable and my CD count about 300. For the last 3 years I have suffered from eczema. My hiv doc. sent me to a dermatologist who put me cortison cream which helped in the beginning, but made my skin very thin. During a holiday in Thailand I suffered an acute infection and went to the hospital there. The doctor treated me with cortison and antibiotic injections which help, but they have to be repeated once a month and my GP is worried that I get to much cortison. My dermatologist believes that my hiv medicin is the most likely cause of my eczema, but my hiv doctor disagrees and will not put me on other meds. I would be grateful for your opinion.

Best regards Tom

Response from Dr. Henry

Eczema (dry skin) is common in general population and more common in HIV + patients. Trizivir has not been linked to a much a higher risk for eczema though drug skin is occasionally connected to AZT or 3TC but I would not have a high level in confidence that simply switching meds would clearly and quickly improve skin problem but that could happen. A switch of an alternative regimen might be considered for other reasons as well (ie decrease risk for fat problems) so that discussion is worth having for a variety of reasons. KH



Previous
BLOOD IN MY STOOL
Next
Cryptococcal Meningitis and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement